PDA

View Full Version : Intrusive thoughts and medication


Jem36
02-09-2014, 03:55 AM
I went on Mirtazapine/Remeron in May, only 7.5mg which isn't even a dose as such, I am so scared of meds as I had an allergic reaction to an SSRI 9 years ago and then in Feb last year I had an awful reaction to Dothiepin 6 weeks in where it affected my heart rate and I ended up in an ambulance in the middle of the night. Being the wuss that I am I agreed to start Mirtazapine after weeks of them telling me to and I went on the 7,5mg , that dose helped me sleep something I hadn't done for months. That alone was enough to help me. I took it to help the agoraphobia but I realise now no medication can do that, it had to come from me but at the time I was desperate.

After I started taking the Mirtazapine I had obtrusive thoughts occasionally, really morbid thoughts but I was able to not panic about them back then and I thought they were just anxiety related. Then in October after months of being able to go out again i had a panic attack which set me back. It wasn't long after my intrusive thoughts hit again. I was having horrible thoughts, then I read an anxiety site and read about a girl who had certain fears. Within days they became my new fears and i became really ill with these thoughts. I sat shaking all day, unable to eat, sleep or function, it was sheer hell. My hubby in the end before Christmas had to work from home as I couldn't be alone, I was terrified I would lose control and hurt myself or something. After 4 weeks of suffering I had to agree to increasing the Mirtazapine to 15mg to see if it calmed me. It did and I do feel calmer in myself but the thoughts are still there, and I now have the horrible new ones about my child. It hit 4 weeks ago one day and ever since i am terrified I will act on those thoughts.

Before this, I could be alone at home with the kids, never worried about losing control of myself :-( It really has destroyed me and I have lost all confidence in myself as a mother.

On Wednesday I was in the car with her after school and I was sat in traffic waiting and I suddenly had the intrusive thought, I saw the image in my head of it happening, I then had a horrible rush from my stomach and it was flipping, it felt like I was about to do it and I freaked out and to be honest haven't felt well since. I feel sick and scared :-(

I rung my GP as he wanted to speak to me about the CBT and Mental Health assessment, just to catch up and I mentioned my thoughts hadn't got better since when I saw him 4 weeks ago. I got upset and told him about my thought about my daughter. He said he thinks my thoughts stem from a fear I am like my brother, and he said I am nothing like him. I cried telling him I am scared. He said they were thoughts caused by anxiety and to try and accept it. I told him I can't go near her, I can't sit with her, cuddle her, I hate being alone with her now :-( Wednesday has really set me back, I am worried what that was in the car :-(

Anyway I asked him could Mirtazapine/Remeron cause these thoughts and he said he didn't think so but of course there is always that chance. He said some meds cause an increase in impulsivity and it has really scared me, he didn't think Mirt could but he said lets give it another month and if in that time the CBT and acceptance doesn't change things then I need to go back to see him and we may wean off the drug. He said then we could see if it is the Mirtazapine causing the symptoms. If I wanted to do it sooner then I need to book into see him next week. It is all up to me.

Now I just feel worried, even more so. I don't know what to do, if the drug could have caused these horrible morbid thoughts I get about myself and my children. I told him so many nasty thoughts come in against my will. He said they are intrusive and everyone gets them. He doesn't think they will be caused by the mirtazapine as at 7.5mg it is highly unlikely and 15mg is still very low dose, usually any nasty affects happen at 30-45mg with that drug. I am just worried as I was diagnosed with GAD and OCD and told the thoughts were caused by that, but now here I am unsure and no idea what to think. Worried about that rush I had in the car too, I was so scared what it meant, now my thought about her is scarier than ever and it is having an affect on my relationship with her. She is only 8 and I adore her :-(

I have had 3 months of these intrusive thoughts, I live in constant fear and can't feel happy. I don't know what to do. I am worried are the meds making me worse or shall I just accept it is OCD, something I am struggling to accept as I haven't had anything like this before. I am feeling calmer inside so I think the medication is helping as I am far less anxious than I was before Christmas, but these thoughts still dominate my mind 24/7, and I live in fear when alone what if I hurt myself and when around my children I panic what if i hurt them. I just can't feel relaxed and be me again, I feel so sad :-(

Can anyone offer me any advice on these type of thoughts or medication. I am in such a scary place right now and I don't know how to make things better. I am waiting for CBT, here in the UK the wait is a long time. I have started having private ***** session with an OCD centre in the US, I am 3 sessions in to it now with little relief.

giveitachance
03-17-2014, 08:51 PM
Hello,

First, don't panic about any of your thoughts or obsessions. No matter what they are, they are not who you are or you would not be posting. I understand all of your "butterflies in the stomach" panic about thoughts that enter your mind and won't go away, or go away and re-enter at any given moment...and always at the worst times.

I was suffering from OCD to the point of panic attacks and nervous breakdowns, along with anger and frustration, until one day, about 7 years ago, I read on the net somewhere that OCD and related problems are a disconnect with God. In my desperate search for feeling better, I had mainly ignored the root issue, and that was my ability to have faith in God to handle my worst thought problems. That moment I read those words, it made sense and I said to God, please Lord, take these problems from me...I'm going crazy and I cannot do anything with these intrusive thoughts. I felt such a relief like the Holy Spirit entered my mind and left me at ease. The worst parts of the OCD is not so much the thoughts...they will always be there, but the way your mind reacts to them. The less panic and stress associated with the thoughts, the less intrusive thoughts you get. It's like your mind wants to allow the thoughts to come in to test you, but every time that happens...say, Lord, take these thoughts away, or help me to handle these once again, and he does! The Lord our God truly understands people and never shames anyone for thoughts that they have no control over. He will bless those who rely on him to overcome any problem, especially the unseen problems that hide in our minds. Those are the worst because they never seem to "heal", but with the Lord, anything is possible. God Bless you!

Jl925
06-05-2014, 02:28 AM
Start with Risperdal 1 mg and evaluate in 3 weeks.

All OCD symptoms are associated with subconscious conflict. The thoughts you are having are nothing more than a distraction to help your conscious mind from considering the subconscious conflict.

Subconscious conflict always results in a compromise formation. It works like this.
You have a subsconscious wish that your conscious mind finds repugnant. The subconscious does it's best to distort the wish so that it isn't recognizable to the conscious mind and at the same time reduces the pain associated with the wish.

A compromise formation always follows this order of development.
wish, anxiety, guilt, defense and self-punishment. The magnitude of each of these components are manipulated such that the pain associated with the repugnant subconscious wish is minimized.

Of course your subconscious mind is so adept at doing this that you will have no idea what that conflict is until you are properly analyzed. It can take 3 to 5 years. Most that have experienced severe symptoms have no other choice than to go through the process.

Unfortunately you will have a tough time finding someone qualified to take you through this process.